Pennsylvania, 2019Flash Flooding in Pennsylvania, July 30, 2019
July 30, 2019 · NWS PBZ · 4 events in 2 counties and zones
Showers and thunderstorms were generated by an approaching shortwave. A prefrontal trough in the morning temporarily suppressed the potential for flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms were generated by an approaching shortwave. A prefrontal trough in the morning temporarily suppressed the potential for flooding. However, during the afternoon, storms were able to regenerate. An overall weak flow pattern allowed some storms to move sufficiently slow to created isolated flooding issues.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 30, 8:30 PM EST, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 30, 8:30 PM EST, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
930 PM EDT Tue Jul 30 2019
.SYNOPSIS...
Shower and thunderstorm chances will persist through Wednesday with
the encroachment of a cold front.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
The late eve update included some POP adjustments for the MGW area as
an MCV/shortwave within flow? is spawning a convection cluster which
should persist for wrn portion of the I 68 corridor. Severe is not
expected given weakening instability and lack of shear, but locally
heavy can be expected before the cluster dies.
Otherwise, no appreciable change was needed as sct to nmrs showers
and storms continue to form with the advance of a cold front out of
the Midwest. Convection coverage will diminish as the sfc cools,
although isolated to sct shower potential will continue overnight,
and into Wednesday as the front maintains its advance.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
The front is projected to stall near the I 68 corridor and will
remain the focus for additional convection through Friday. Temperatures
should be near average for the period.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
While the surface front will finally begin to weaken by the weekend,
the upper trough responsible for the front will remain across the
region into Saturday, keeping a chance of rain east of Pittsburgh.
Sunday should finally be dry everywhere before a chance for rain
returns to the ridges on Monday and Tuesday. The next widespread
weather maker should hold off until at least Tuesday night.
&&
.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
Scattered showers and thunderstorms continue to form across the area
briefly lowering CIGs into MVFR. MVFR/IFR CIGs are expected
overnight with continued low level moisture.
Scattered showers and perhaps a thunderstorm will develop once again
on Wednesday, mainly for ports south and east of PIT, as a cold
front gradually pushes through the area. Improvements will be seen by
late in the day.
.Outlook...
Periodic restrictions can be expected through Fri under persistent
upper troughing.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...None.
PA...None.
WV...None.
&&
Hazardous weather outlook, Jul 30, 8:33 PM EST, 1 hour 5 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
933 PM EDT Tue Jul 30 2019
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021-509>514-010145-
Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-
Jefferson OH-Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-
Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-
Armstrong-Indiana-Washington-Greene-Westmoreland-Westmoreland Ridges-
Fayette-Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-
Monongalia-Ridges of Eastern Monongalia and Northwestern Preston-
Preston-Eastern Preston-Western Tucker-Eastern Tucker-
933 PM EDT Tue Jul 30 2019
This Hazardous Weather Outlook is for western Maryland, east
central Ohio, northwest Pennsylvania, southwest Pennsylvania, west
central Pennsylvania, western Pennsylvania, northern West Virginia
and northern panhandle of West Virginia.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Jul 30, 4:07 PM EST, 5 hours 31 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
507 PM EDT Tue Jul 30 2019
OHZ039-048-302145-
Tuscarawas-Coshocton-
507 PM EDT Tue Jul 30 2019
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND WILL AFFECT
NORTHEASTERN COSHOCTON AND NORTHWESTERN TUSCARAWAS COUNTIES...
At 507 PM EDT, a strong thunderstorm was located near Farmerstown, or
10 miles northeast of Coshocton, moving northeast at 25 mph.
Wind gusts up to 55 mph are possible with this storm.
Locations impacted include...
Sugarcreek... Gnadenhutten...
Baltic... Stone Creek...
Chili... Bakersville...
This includes Interstate 77 in Ohio between mile markers 69 and 79.
LAT...LON 4045 8187 4044 8168 4046 8167 4052 8167
4057 8154 4035 8143 4029 8185 4043 8192
TIME...MOT...LOC 2107Z 247DEG 20KT 4040 8174Special weather statement, Jul 30, 5:04 PM EST, 4 hours 34 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
604 PM EDT Tue Jul 30 2019
OHZ048-057-302230-
Coshocton-Muskingum-
604 PM EDT Tue Jul 30 2019
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND AND HEAVY
RAIN WILL AFFECT SOUTHWESTERN COSHOCTON AND NORTH CENTRAL MUSKINGUM
COUNTIES...
At 604 PM EDT, a strong thunderstorm was located 7 miles north of
Dresden, or 10 miles west of Coshocton, moving southeast at 10 mph.
Wind gusts up to 55 mph are possible with this storm.
Locations impacted include...
Coshocton... Dresden...
Warsaw... Conesville...
Cooperdale...
Torrential rainfall also is occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4022 8216 4034 8202 4025 8181 4008 8204
TIME...MOT...LOC 2204Z 309DEG 7KT 4023 8205
Special weather statement, Jul 30, 5:11 PM EST, 4 hours 27 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
611 PM EDT Tue Jul 30 2019
PAZ013-302245-
Lawrence-
611 PM EDT Tue Jul 30 2019
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND WILL AFFECT
WESTERN LAWRENCE COUNTY...
At 611 PM EDT, a strong thunderstorm was located near Boardman, or 7
miles northeast of Columbiana, moving east at 15 mph.
Wind gusts up to 55 mph are possible with this storm.
Locations impacted include...
New Castle... Oakwood...
New Castle Northwest... New Beaver...
Bessemer... South New Castle...
S.n.p.j....
This includes the following highways...
Pennsylvania Turnpike between mile markers 1 and 2.
Interstate 376 in Pennsylvania between mile markers 9 and 14.
LAT...LON 4108 8030 4090 8028 4090 8052 4107 8052
TIME...MOT...LOC 2211Z 266DEG 13KT 4098 8060
Local storm report, Jul 30, 7:02 PM EST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
802 PM EDT TUE JUL 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD 5 N COSHOCTON 40.34N 81.85W
07/30/2019 COSHOCTON OH COUNTY OFFICIAL
NUMEROUS ROADS FLOODED IN TOWNSHIPS NORTH OF COSHOCTON
INCLUDING KEENE. ROUTE 83 NEAR MILL CREEK FLOODED.
0745 PM FLASH FLOOD WARSAW 40.34N 82.00W
07/30/2019 COSHOCTON OH COUNTY OFFICIAL
FLOODING AND RESIDENT EVACUATION ON PIKE TOWNSHIP ROAD.
&&
EVENT NUMBER PBZ1902784
EVENT NUMBER PBZ1902785
15Local storm report, Jul 30, 7:33 PM EST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
833 PM EDT TUE JUL 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM TSTM WND GST 2 S NORWICH 39.96N 81.79W
07/30/2019 M58 MPH MUSKINGUM OH PUBLIC
DAVIS ANEMOMETER MEASUREMENT
&&
EVENT NUMBER PBZ1902786
15Flash Flood, Allegheny
- When
- July 30, 9:38 PM EST to 10:38 PM EST
- Where
- Allegheny County, 0.53 mi W of Pleasant Hills to 0.62 mi E of Pleasant Hills
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.330, -79.960
A local 911 call center reported a vehicle stuck in a flooded road.
Flash Flood, Westmoreland
- When
- July 30, 9:49 PM EST to 10:49 PM EST
- Where
- Westmoreland County, 1.58 mi E of Ardara to 1.13 mi SW of Pleasant Vly
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.370, -79.700
A local 911 call center reported a vehicle stuck on a flooded road.
Flash Flood, Allegheny
- When
- July 30, 9:50 PM EST to 10:50 PM EST
- Where
- Allegheny County, 0.53 mi W of Pleasant Hills to 0.49 mi SSW of Pleasant Hills
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 40.330, -79.960
A 911 call center reported that Curry Hollow Road and Clairton Boulevard were flooded.
Flash Flood, Westmoreland
- When
- July 30, 9:54 PM EST to 10:54 PM EST
- Where
- Westmoreland County, 0.53 mi E of Penns Woods to 0.66 mi NE of Circleville
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.330, -79.740
The local 911 call center reported that a vehicle was stuck in flood water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strike in Vermont, July 30, 20192 deaths · $275,000 · 66 kt wind · 18 events
- Lightning Strike in Florida, July 30, 20191 death · 5 injured · 1 event
- Rip Current in New York, July 30 to 31, 20191 death · 1 injured · 1 event
- Hail and Damaging Winds in New York, July 30, 2019$160,000 · 1.25 in hail · 20 events
- Flash Flooding in Ohio, July 30, 2019$160,000 · 4 events
- Damaging Winds in Pennsylvania, July 30, 2019$80,000 · 50 kt wind · 9 events
- Damaging Winds in Arizona, July 30, 2019$67,000 · 59 kt wind · 5 events
- Heat and Damaging Winds in New York, July 30, 20191 injured · 50 kt wind · 33 events
- Hail and Damaging Winds in Texas, July 30, 2019$23,000 · 1.75 in hail · 9 events
- Flash Flood and Hail in Montana, July 30, 20192 in hail · 18 events
- Hail and Damaging Winds in Pennsylvania, July 30, 2019$14,000 · 52 kt wind · 9 events
- Flash Flooding and Debris Flow in Puerto Rico, July 30 to 31, 201916 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 845006, 845009, 845010, 845011.